Feedback on Nexium Side Effects and Usage
Nexium Side Effects
If you’ve used Nexium, please help others by sharing your feedback. What would you tell your best friend about this product? Please remember that we do not give medical advice. That is for your local health care provider, who is familiar with your medical history.
Subj: Severe nausea from Nexium
I started taking Nexium 40 daily for reflux and have experienced extreme nausea. It started after the 2nd dose- but the Nexium seems to be effective with the heartburn and shortness of breath, which are the main sx of reflux I experience. Might the nausea resolve? Is it uncommon to get really severe nausea from Nexium? Thank you,
AskDocWeb: You should tell your doctor about severe nausea. This is one of the side effects that could be a sign that your medication needs to be adjusted.
Subj: Ringing in the ears?
Hi, can you tell me of any research which suggests that taking Nexium can cause ringing in the ears? I read it somewhere online and it listed a lot of other symptoms and side affects which the makers do not want people to know about?
AskDocWeb: We did not find any research to suggest this.
Subj: Nexium and maalox
If I am taking Nexium….Can I take an antacid such as maalox and what time frame can I take maalox after taking my Nexium?
AskDocWeb: Nexium is for gerd, or erosive esophagus. Doctors recommend you wait an hour after taking Nexium before you take maalox.
Subj: Tapering off Nexium?
My husband & I both have been on Nexium for almost 2 yrs. now. Our Insurance said it will not do anymore refills. How do we taper off of it? Thanks.
AskDocWeb: We have not read anywhere of a need to taper off of Nexium.
Subj: Abdominal pain
How long does it take nexium 40mg to work? My doc says I have gerd but I don’t think so. My symptoms are extreme nausea and very bad upper abdominal pain. The only thing that helps is eating. I had an endoscopy and he said I don’t have a hernia or ulcer. Also I’ve suffered from gastroparesis for the past year and I finally was able to get off my medicine. Now that my stomach is contracting again, I wonder if it’s contracting wrongly?
AskDocWeb: That is not very likely. Gerd is short for Gastroesophageal reflux disease. This is a disorder that is characterized by heartburn. It is caused by the reflux of gastric contents into the esophagus. In other words, your stomach acid rises up into the channel that carries food from your throat to the stomach. If your doctor is a GP, ask him to make an appointment for you to see a GI specialist.
Subj: Stool floaters
I have been prescribed a daily dose of 40mg for Barrett’s Esphogus. This has been for more than one week already. My GERD situation seems to be resolved, but it seems like I have this constant sensation of having to move my bowels. It comes and goes. It is not severe but annoying. We all have had incidences of an upset stomach, but it usually lasts for a day or two and goes away. Since taking Nexium it remains constant other than when it goes away for short periods of time.
If you don’t mind a gross subject in the interest of science, I will impart the following information: My stools seem to be smaller in size and have changed their usual formation. They also seem to be floating more than before. At times a toilet flush does not eliminate the stool and I have to do it again. Considering the volume has changed and there is less to flush I would expect it would all go down.
AskDocWeb The more fiber in your diet, the more likely they are to float.
Subj: Foggy mind and fuzzy memory with Nexium
I’ve been taking Nexium 40mg for a couple of years. I’ve developed a kind of spastic esophagus. The Dr. wants me to take 40mg Nexium twice a day-started yesterday. This morning my mind is foggy and my memory fuzzy. Is this too much? Should I cut back to 40mg total?
AskDocWeb: Any time something like this happens, call your doctor and discuss these symptoms with him immediately.
Subj: Severe weight gain with Nexium?
I’ve been using Nexium for a couple of years and have experienced a gain of 30-40 lbs., for no reason at all (no change in diet, exercise, etc.). I’ve been reading NUMEROUS complaints/information on the web about weight gain being a side effect of Nexium.
If this is a side effect, can I assume that with exercise I will lose the weight once I stop taking Nexium? If I stopped taking Nexium, will weight loss occur as frequently as the weight gain did (assuming regular exercise)?
AskDocWeb: Without knowing a lot more detail, we would guess that the weight loss could take between 2 and 8 months with diet and regular exercise.
Subj: Weight gain on Nexium
I seem to gain weight when I am on Nexium. Is that normal???
AskDocWeb: Yes, it is normal for a small percentage of patients. The prescribing information for Nexium lists both weight gain and weight loss as possible side effects that occur in less than 1% of patients using this drug.
Subj: Dosage for Nexium
I have only been taking the nexium (40mg) for about 5 days now. Here’s the thing…I took my first one on a Thursday night and Friday morning…..(when reflux is the worst)….I felt remarkably better. I forgot to take it Friday night, but Saturday morning was good as well….took it Saturday night and skipped Sunday…feeling great. Monday night and Tuesday night was the first time I took it two nights in a row and this morning (Wednesday)I was wakened by stomach cramps and diarhea. Is it O.K. to take the nexium every other day, if it still works?
AskDocWeb: Sounds like it does work for you when you take it every other day. To be on the safe side, you should let your doctor know how you are taking it.
Subj: 3 weeks of Nexium
I have been taking Nexium 40 daily for almost 3 weeks and have noticed only about 50% improvement in my acid stomach symptoms. Is this typical?
AskDocWeb: It should be working by now. You should discuss this with your doctor.
Subj: Replaced heartburn with nausea
Hi! Nexium is great for heartburn! I was getting heartburn every day and I haven’t had it once since I’ve been on it. Downfall: I also have experienced nausea. At first, I didn’t connect it with Nexium but now I realize that the nausea started about the same time that I started taking it. I love the fact that I don’t have heartburn but I don’t want to feel the nausea everyday.
AskDocWeb: Nausea is a common side effect of Nexium. It is also on of the side effects that should be reported to your doctor.
Subj: Debilitating stomach pain
I have been taking Nexium for about 5 weeks for query gastritis. I have experienced lately severe debilitating, excrucitating stomach pain like spasms waking me up at about 5am. Have been to Emergency where I have been given shots of Toradol and morphine and have had several tests done. All blood work normal, normal ultrasound and CT Scan for gall bladder problems. The doctors involved are completely baffled. Is it possible that I am experiencing untoward side effects from Nexium?
AskDocWeb: Possibly. Have you tried not taking it for a few days to see if the symptoms disappear? This drug can cause atrophic gastritis.
Subj: Why limit Nexium to 69 months?
Why does it say you should only take it 6 months max? I have been on it for the past 2 years and the DR never told me anything about short term use. Also, could it cause high cholesterol?
AskDocWeb: The reason for the six month limit is that atrophic gastritis could occur. We don’t believe it could affect your cholesterol.
Subj: Stomach bubbling
I have been taking Nexium for 3 years and everything was great. A couple of weeks ago some problems have started up again. Almost right after I eat, my stomach starts to bubble and I end up in the bathroom. I’m having alot of gas also. My question is, did the nexium just stop working.
AskDocWeb: Something is wrong here. It sounds like you had better discuss having a scope done with your physician.
Subj: Prostate pain, muscle fatigue and joint aches with Nexium
I experienced prostate pain, muscle fatigue and joint aches. As soon as I stopped the nexium symptoms disappeared within 24 hours. I went a month without it and went back on the nexium and within 2 days of being on all symptoms came back. All these years I was seeing urologists for prostate inflammation and all this time it was the nexium.
Subj: How soon to get relief
How soon does the Nexium begin to work. Thanks,
AskDocWeb: It should begin to work within your first three doses.
Subj: 2 questions about Nexium
I have been taken purple pills for almost a year. Recently, I tried to stop taking the medication. However, I have experienced some symptoms such as acid problem. I am afraid that I might get addicted to purple pills. Can you answer me two questions? 1) Are there any serious side effects of Nexium if I take the medication for more than one year? 2) Are there any effective ways for me to quite taking Nexium.
AskDocWeb: Our concern here with long-term use is that the Nexium may mask another problem. Since you have been having acid problems, you should find out the source of the problem. Ask your doctor about having a scope done for evaluation. You shouldn’t have any problems quitting the purple pill.
Subj: Pain in chest
I have been taking Nexium for about 2 months, 40mg twice daily. I believe I am actually experiencing the pain in the middle of my chest and shortness of breath more often now than before I started taking it. One new thing that concerns me is that with the pain I occasionally get a sort of head rush for a second as well. I have been through all the heart tests short of cathorization and all have turned out good. Just wondered if others are experiencing anything similar.
Read more feedback about Nexium.
Page 2 – 3 – 4 – 5 – 6 – 7 – 8 – 9 – Last Page 67
If you find this page useful share it with others. Use the form below to ask a question about side effects or share your experience with Nexium. Please note that all addresses are held confidential.